Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2000, 2:07 AM EDT for Shelby County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 2:07 AM EDT (06:07 UTC)
- Expired
- Jun 15, 2000, 2:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 150613 COR SVRILN OHC149-150645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED STORM SPEED NATIONAL WEATHER SERVICE WILMINGTON OH 207 AM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN OHIO... * UNTIL 245 AM EDT... * AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF FORT LORAMIE...OR ABOUT 8 MILES WEST OF SIDNEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... HOUSTON... PORT JEFFERSON... ANNA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .END/SEW/GAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:35 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 9:35 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 935 PM EDT WED JUN 14 2000 FOR NOW WILL KEEP HIGH POPS IN THE WATCH AREA AS THUNDERSTORM LINE MOVES THROUGH. WILL LOWER POPS IN KENTUCKY AND SOUTH CENTRAL TO CHANCE. IN CVG AREA...SOUTHERN EDGE OF LINE KEEPS BUILDING SOUTH...BUT THE LINE IS MOVING NE. WILL LOWER TO LIKELY. REST OF FORECAST LOOKS OKAY FOR NOW. WILL LOOK AT THINGS WHEN BOX EXPIRES. CLEMISILN OUT IN A FEW. .ILN...NONE. SITES
In the hours before
Local storm report, Jun 14, 9:51 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 1 S BIG PLAIN OH WIND DAMAGE
06/14/00 MADISON 2 TREES DOWN
0715 PM POWELL OH WIND DAMAGE
06/14/00 DELAWARE TREES DOWN OVER
SOUTHERN DELAWARE COUNTY
0910 PM CAMBRIDGE CITY IN WIND DAMAGE
06/14/00 WAYNE TREES DOWNSpecial weather statement, Jun 14, 10:25 PM EDT, 3 hours 42 minutes before
OHZ026-034-035-043-044-150240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1025 PM EDT WED JUN 14 2000 ...SEVERE WATCH FOR THE NORTHERN MIAMI VALLEY HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS COME TO AN END OVER THE NORTHERN MIAMI VALLEY. HOWEVER...THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT. THE COUNTIES THAT HAVE CLEARED ARE MERCER...AUGLAIZE...SHELBY... HARDIN AND LOGAN. .END/TIPTON
Local storm report, Jun 14, 11:01 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 PM LAUREL IN WIND DAMAGE
06/14/00 FRANKLIN TREES DOWN.
1026 PM EVERTON IN WIND DAMAGE
06/14/00 FAYETTE TREES DOWN
1045 PM DUNLAPS)VILLE IN WIND DAMAGE
06/14/00 UNION TREES DOWNSpecial weather statement, Jun 14, 11:06 PM EDT, 3 hours 1 minute before
INZ050-058-059-066-073-074-OHZ042-045-046-051>056-060>065-070>074- 077-078-150321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1106 PM EDT WED JUN 14 2000 ...SEVERE THUNDERSTORM WATCH FOR EASTERN INDIANA...SOUTHWEST AND CENTRAL OHIO HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED. HOWEVER STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHWEST OHIO THROUGH MIDNIGHT AND CENTRAL OHIO THROUGH 2 AM. THE COUNTIES THAT HAVE CLEARED FOR INDIANA ARE: WAYNE...FAYETTE... UNION...FRANKLIN...RIPLEY AND DEARBORN. THE COUNTIES THAT HAVE CLEARED FOR OHIO ARE: DARKE...PREBLE... MIAMI...MONTGOMERY...CHAMPAIGN...CLARK...GREENE...BUTLER...WARREN... CLINTON...HAMILTON...CLERMONT...UNION...DELAWARE...LICKING... MADISON...FRANKLIN...FAIRFIELD...FAYETTE...PICKAWAY...ROSS... HOCKING. .END/TIPTON
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.